Reply To: Joint stiffness with Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Joint stiffness with Allopurinol Reply To: Joint stiffness with Allopurinol

#5886
Nadia Prescott
Participant


Don’t know what to do about Allopurinol and Gout Pain

Quick summary. Had pains in my feet for a couple of months. Not debilitating, I’ve been able to work out and it doesn’t look like I have swelling. My doctor did your regards to test at end of September and my level was eight. I was prescribed colchicine 0.6mg For 10 days. I stopped after six days as I was so ill. I suffered nearly every rare side effect mentioned. Bloodwork redone after six days. Down to 6.6. Three weeks later with diet changes and cherry supplements, I am “stable“ at 6.6. I am working out at the gym but in the evenings I have burning pain in my feet. A little bit in my ankle.

My doctor is suggesting 100 mg of Allopurinol. He would like my level to be 6 mg. However I have a hereditary kidney condition which means I cannot take anti-inflammatories which is why I had the colchicine. Which I also cannot tolerate. My concern taking Allopurinol is what would I take if I had a gout flareup? But I don’t appear to get out like anyone else. It is the burning at night that is the biggest problem. But I am able to keep on bedclothes and looser socks.

I am on gene targeted therapy for lung cancer called alectinib. They do not know if the guy out is a side effect of this particularly as my father and grandmother had go out.

I’m uncomfortable more than in pain, but concerned about long-term effects of not doing anything as well as doing something! Advice would be appreciated from someone more knowledgeable and gout.

The alectinib Is not known to cause kidney damage but is known to cause elevated liver enzymes……